# SDR AALA20011897

- Difficulty date: October 14, 2001
- Submitted: July 10, 2002
- Operation: Air carrier
- Aircraft: N591AA
- Make and model: Doug DC-9-83
- Aircraft serial: 53254
- Engine: Pwa JT8D219
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ORD - FLT 1477 - LEFT ENGINE FAILURE IN FLIGHT SHORTLY AFTER TAKEOFF N1 ROTATED AT 14 PERCENT N2 AT 15 PERCENT OIL QUANTITY DIMINISHED TO ZERO AND OIL PRESSURE TO 2 PSI.  RETURNED AND LANDED ORD WITHOUT INCIDENT.  REPLACED LEFT ENGINE, PERFORMED LEAK CHECK.  INVESTIGATION REVEALED TURBINE BLADE FAILURE.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
